Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 22, 2005, 3:37 PM CST for Lincoln County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 3:37 PM CST (21:37 UTC)
- Expired
- Feb 22, 2005, 4:15 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 222138 SVRJAN MSC085-222215- /O.NEW.KJAN.SV.W.0004.050222T2137Z-050222T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 337 PM CST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF BROOKHAVEN * UNTIL 415 PM CST * AT 337 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BROOKHAVEN...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKHAVEN BY 410 PM CST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3170 9064 3166 9067 3142 9026 3170 9025 $$ GRG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST TUE FEB 22 2005 .SHORT TERM...MY LATEST SUBJECTIVE ANALYSIS HAS A STATIONARY FRONT HANGING OUT JUST NORTH OF INTERSTATE 20 THIS AFTERNOON...SOMEWHERE ALONG A WILMONT ARKANSAS TO BROOKSVILLE MISSISSIPPI LINE. WITH A LACK OF STRONG SHORTWAVE TROUGHS HEADING TOWARD OUR AREA TONIGHT...COMBINED WITH THE OLD ADAGE PARALLEL FLOW...FRONT WONT GO...I SUSPECT THE FRONT WILL MAKE VERY LITTLE SOUTHWARD MOVEMENT TONIGHT. TONIGHTS FORECAST ISNT CLEAR-CUT AT ALL. TRUE...WE HAVE THE FRONT AROUND OUR FORECAST AREA. HOWEVER...THERE ISNT A LOT OF SYNOPTIC-SCALE FORCING (ISENTROPIC OR OTHERWISE) WITH WHICH TO GENERATE PRECIPITATION. NUMERICAL MODELS SHOW A LITTLE BIT OF BUOYANCY (500 TO 1000 JOULES/KG) OVER THE SOUTHERN TIER OF COUNTIES/PARISHES THIS EVENING. THIS MAKES SENSE CONSIDERING THIS WAS THE FIRST PART OF OUR FORECAST AREA TO BREAK OUT OF THE CLOUD COVER TODAY. I BELIEVE THAT THIS BIT OF BUOYANCY AND INSTABILITY WILL BE USED TONIGHT. THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY...WHICH IS SEEN ON THE VISIBLE SATELLITE IMAGE EXTENDING FROM NORTHWEST LOUISIANA...TO THE NATCHEZ AREA...THEN NORTHEASTWARD TOWARD MERIDIAN AND WEST-CENTRAL ALABAMA. IN GENERAL...FIRST PERIOD SHOWER AND THUNDERSTORM CHANCES WILL BE BASED ON CURRENT RADAR TRENDS. EVEN SO...THE HIGHEST RAIN CHANCES SHOULD REMAIN IN THE SOUTHERN PART OF THE FORECAST AREA. A HEALTHY BIT OF ENERGY FROM AN APPROACHING SHORTWAVE TROUGH SHOULD RESULT IN THE DEVELOPMENT OF A WAVE OF LOW PRESSURE TO OUR WEST LATER TONIGHT. THIS WAVE WILL MOVE ALONG THE FRONT...APPROACHING OUR AREA TOWARD SUNRISE WEDNESDAY. INCREASED DIFFLUENCE THANKS TO THE UPPER-LEVEL JET...COMBINED WITH A 40 KNOT LOW-LEVEL JET AND 850 MB THETA-E VALUES INCREASING TO 325K...MAY ALLOW STRONG TO SEVERE THUNDERSTORMS TO BE POSSIBLE BY WEDNESDAY AFTERNOON ALONG AND SOUTH OF THE FRONT. WITH WET BULB ZEROS EXPECTED TO BE BELOW 10000 FEET...HAIL WILL PROBABLY BE THE BIG RISK WITH THE STRONGER STORMS. HOWEVER...CONSIDERING THE AMOUNT OF 0 TO 3 KM HELICITY (ESPECIALLY AROUND THE FRONT)...ISOLATED TORNADOES CANNOT BE RULED OUT. THAT BEING SAID...ILL MENTION THE POSSIBILITY OF SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK FOR AREAS ALONG AND SOUTH OF INTERSTATE 20 (INCLUDING METRO JACKSON). /BUTTS/ .LONG TERM... UNCERTAINTY ABOUNDS IN THE FORECAST PAST WEDNESDAY. THE CONSENSUS OF PREVIOUS MODEL RUNS WANTED TO FINALLY USHER THE COLD FRONT SOUTHEAST OUT OF THE CWA BY THURSDAY MORNING AS A SURFACE LOW PUSHING TOWARD THE EASTERN SEABOARD GAINS STRENGTH. NOW IT APPEARS ONLY THE SHALLOW SURFACE FRONT MAY PUSH THROUGH LATE WEDNESDAY OR EARLY THURSDAY...LEAVING THE CORRESPONDING BOUNDARY AT 850 MB TO TRAIL BEHIND SEVERAL HUNDRED MILES. LINGERING MOISTURE AHEAD OF THIS BOUNDARY WILL BE LIFTED AND CONDENSED WITH THE HELP OF THE RIGHT ENTRANCE REGION OF A HEALTHY (120 KT) UPPER JET. OUR PREVIOUS FORECAST WAS COUNTING ON PRECIPITATION GETTING OUT OF THE REGION BY THURSDAY AND THE LATEST MODEL GUIDANCE IS GOING FIRMLY AGAINST THIS. I HAD NO CHOICE BUT TO UP POPS IN THE WEDNESDAY NIGHT AND THURSDAY PERIODS...WITH HIGHEST POPS WEIGHTED TOWARD SOUTHEAST ZONES. I DID NOT RAISE POPS AS HIGH AS THE MODELS...OR SOME NEIGHBORS...BECAUSE OVER THE PAST FEW WEEKS THE CONTINUING SPLIT FLOW PATTERN HAS PROMPTED WARINESS IS ABRUPT CHANGES IN MODEL SOLUTIONS. FURTHER DOWN THE ROAD...THE ACTIVE SOUTHERN STREAM IN THE SPLIT FLOW REGIME WILL PROBABLY TRIGGER SOME MORE WEAK CYCLOGENESIS IN THE VICINITY OF THE GULF COAST THIS WEEKEND. WE ARE STILL BETTING THAT ANY DEVELOPMENT OF THAT NATURE WILL TAKE PLACE FAR ENOUGH SOUTH WHERE WE REMAIN DRY. MEANWHILE...A SURFACE RIDGE REMAINING PLANTED ACROSS THE LOWER MISSISSIPPI VALLEY LATE THURSDAY INTO THE FIRST PART OF THE WEEKEND WILL KEEP US A LITTLE COOLER THAN NORMAL WITH GENERALLY PARTLY CLOUDY SKIES. THE NEXT PIECE OF ENERGY SHOULD COME AT US THE BEGINNING PART OF NEXT WORK WEEK...DRIVING A FRONT THROUGH WITH ATTENDANT RAIN CHANCES. MODELS ARE REALLY HAVING A HARD TIME BY THIS FAR OUT IN THE PERIOD SO MY CONFIDENCE IS...AGAIN...NOT HIGH. ENSEMBLE OUTPUT POINTS TO A NEGATIVE NAO PATTERN BUILDING IN BY THE MIDDLE OF NEXT WEEK. THIS WOULD TEND TO BRING COLD SHOTS OF AIR SOUTH INTO THE EASTERN HALF TO THIRD OF THE NATION. THIS IS REINFORCED BY THE ENSEMBLES PREDICTING BELOW NORMAL LOW LEVEL TEMPERATURES BY TUESDAY AND WEDNESDAY AS WELL. LEANED ON THIS INFORMATION HEAVILY AT THE END OF THE FORECAST PERIOD AND WHILE FRIGID WEATHER IS NOT EXPECTED...WINTER MAY NOT YET BE OVER WITH EITHER. /50/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 22, 5:34 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0534 AM CST TUE FEB 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231134- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0534 AM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING IN AREAS ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY AND DE KALB MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL. WIND GUSTS BETWEEN 40 AND 50 MPH WILL ALSO BE POSSIBLE. A COLD FRONT WILL CONTINUE TO SLOWLY EDGE SOUTH INTO CENTRAL MISSISSIPPI TODAY. BY AFTERNOON THIS BOUNDARY WILL BE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE COMBINATION OF LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY...COLD TEMPERATURES ALOFT AND SUFFICIENT WIND SHEAR WILL PROVIDE THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR TUESDAY NIGHT INTO WEDNESDAY... SHIFTING SOUTHWARD BY LATE WEDNESDAY. THE MAIN RISK FROM THESE STORMS WILL BE HEAVY RAINFALL...SMALL HAIL AND STRONG WINDS UP TO 40 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK AREA... PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. AN ISOLATED 3 INCH RAINFALL TOTAL CANNOT BE RULED OUT. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR THIS AFTERNOON...BUT IS OTHERWISE NOT ANTICIPATED THROUGH MONDAY FEBRUARY 28TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 22, 3:09 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 SE SICILY ISLAND 31.80N 91.60W
02/22/2005 0.75 INCH CATAHOULA LA LAW ENFORCEMENT
NEAR FOULS
&&
BYRDLocal storm report, Feb 22, 3:09 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 SE SICILY ISLAND 31.80N 91.60W
02/22/2005 0.88 INCH CATAHOULA LA LAW ENFORCEMENT
NEAR FOULS
&&
BYRDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 48 min |
| Feb 22, 4:22 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 53 min |
| Feb 22, 4:25 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 50 min |
| Feb 22, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 66 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.